Posts Tagged new synthetic drugs

New Designer Drug Flakka Rises To Fame, Has Same Effects As Bath Salts

A synthetic drug that has been existing in the streets of Florida and other U.S. states is now being touted as the next “dangerous drug”.

flakka from DEAAccording to a recent Forbes article, Flakka is a crystalline designer drug that contains a powerful stimulant called alpha-PVP, which is classified as a Schedule 1 drug banned by the U.S. Drug Enforcement Administration (DEA). The effects of this compound are similar to its cathinone cousin MDPV, commonly found in bath salts. Despite the ban on Schedule 1 drugs, alpha-PVP and Flakka are both relatively unknown substances up until the DEA noticed a surge in usage over the years.

According to a news article, there were no reported cases of Flakka usage in 2010, but the number shot up to 85 cases by 2012. In 2014, the DEA has recorded more than 670 cases of Flakka use.

The stimulant compound in Flakka causes users “temporary insanity and violent outbursts,” according to experts interviewed by CBS New York. Dr. Stephen Dewey, who specializes in drug addiction, said that the effects of Flakka to the human body are very dangerous. “It’s crazy because they become so aggressive. They become aggressive and when they think they’re superhuman they act on it,” Dr. Dewey said. “Your body temperature can go up to 105, 106, and that can be lethal. You can die from cardiac arrest, you can die from arrhythmias, you can die from kidney failure.”

Whitepaper-Banner

, , , , , , ,

No Comments

N-Bomb Abuse in North Carolina Concerns Parents

A new kind of synthetic drug is causing alarm among parents in the Old North State.

25I-NBOMe25I-NBOMe — also known as N-Bomb, 25i and Smiles —  is a potentially dangerous synthetic drug sold in pill or powder form via the Internet. Like spice and bath salts, this new designer drug targets teenagers who are looking for legal highs.

A Wake County parent sought the help of ABC 11’s I-Team to raise awareness about N-Bomb after discovering that her son was using the drug.

“I found Facebook messages that were sent by my son to some of his friends, and talking about taking this drug during school hours, during class, mentioning different periods during school,” said the mom, whose name was withheld.

The mother explained that she has heard a few things about N-Bomb and that it “can cause hallucinations, seizures, and even death.” She wants to raise awareness about the drug to save her son as well as other kids.

In New Hanover County, a 25-year-old girl died last year from N-Bomb overdose. Similar incidents were also reported in Florida, Louisiana, Texas and North Dakota in 2012.

“This particular drug, I have read, is something that can kill you in one dose,” the mother added. “So it’s very, very frightening.”

Like other synthetic drugs proliferating across the country in the recent years, there isn’t enough studies that could identify the effects of N-Bomb to users.  Thereby, making it even more dangerous for people who experiment with it.

Ann Hamlin, agent from SBI drug lab, explained that N-Bomb exhibit stimulant and hallucinogenic effects. The drug is especially worrisome because no one really knows what it can do in humans.

“The places where they are manufactured don’t have any quality control,” Hamlin said. “These kids are taking things that have not been tested and approved by anybody.”

One way kids obtain N-Bomb is by purchasing the drug through sites that can’t be access via Internet Explorer or Google Chrome. Silk Road, a site that can only be accessed by downloading the Tour Browser, allows people to purchase N-Bomb using a digital currency called Bitcoin.

As such, parents were being advised to be more vigilant in their kids’ online activities and what they do with their friends, especially now that drug dealers are becoming more sophisticated in peddling their illegal products.

, , ,

2 Comments